Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dingdingding

prednisone with accutane

so a few ppl have posted their experience with prednisone while on accutane. i just wanna know what it actually does. Does it actually prevent breakout? i think someone posted saying it doesnt, it only makes for a less severe breakout. Does it do anything for existing cysts? I always had this i guess wrong idea that prednisone would act like a cortisone injection and deflate the cyst within a day or so?

Share this post


Link to post
Share on other sites

Significantly reduces inflamation... so a short course would probably reduce the risk of scarring. Although prolonged courses of steroids tend to make your skin heal worse... But i'm sure you derm will put you on the right length/dose of prednisone...

Share this post


Link to post
Share on other sites

I was suppose to take prednisone when I started accutane, but my face was so bad at the time that my derm decided to put me on about a month before. For me, it significantly reduced the swelling of all the boils and other lesions on my face... I was actually able to leave my house for the first time in a long time when I was on a short course of prednisone. Unfortunately, when I was all done with the prednisone, the inflammation came back even worse than before.l

Share this post


Link to post
Share on other sites
^Yep, I was on it for 6 days... 6 pills one day, 5 pills the next day, 4 pills the next day, etc.

6 pills on day? wow, what was the total dosage? 60mg??

Share this post


Link to post
Share on other sites

dont take prednisone

Corticosteroids gives acne. Search and you will see many many fonts saying that.

On cystic acne it's used. but you have that? and while on accutane i've never heard of such combination.

dont take stuff that your derms dont told you to take :/

Share this post


Link to post
Share on other sites
dont take prednisone

Corticosteroids gives acne. Search and you will see many many fonts saying that.

On cystic acne it's used. but you have that? and while on accutane i've never heard of such combination.

dont take stuff that your derms dont told you to take :/

Share this post


Link to post
Share on other sites

I don't believe short courses of steroids are much of a problem... the adrenal gland doesnt become effected so long as you don't take them for over a week...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×